Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Are Remeron side effects this bad for everyone?

Posted by Lisalashes on February 4, 2004, at 5:08:34

In reply to Re: Are Remeron side effects this bad for everyone? Lisalashes, posted by Sad Panda on February 4, 2004, at 0:56:52

> > > > I started Zispin 30mg (Remeron) for depression on Sunday and went in to what can only be described as a'zombified state' about an hour after. I slept for 16 hours, and couldn't go to work yesterday.
> > > > On getting up to get ready for work I thought I'd be ok, but I couldn't even co-ordinate myself to do the simplest things. I felt heavily drugged, my speech was slurred, It felt like I wasn't even on this planet.
> > > > I've had Dothiepin, Prozac and Effexor in the past, I've found Prozac to be the most effective for my symptoms, although they do slightly increase my anxiety levels.
> > > >
> > > > I'm a bit concerned my Doc prescribed Zispin as I've had eating disorders and issues regarding my weight in the past, and also issues with sleep, I sleep fine, if anything excessively to shut myself off from the misery of the depression.
> > > >
> > > > I rang my Doc about the side effects and he reduced my dose to 15mg every night or every other night, but I've read that the daytime drowsiness is usually helped by increasing the dose? Can anyone shed any light on this?
> > > > Do these side effects go away?
> > > > Even today after not having a pill last night, I still feel spaced out, sluggish, I wouldn't attempt driving and I'm angry and irritable at absolutely everything.
> > > >
> > > > Worst of all my depression feels 100% worse, I feel borderline clinically depressed, whereas I only felt mildly depressed to start.
> > > >
> > > > What should I do?
> > > > My Doc says to stick it out a bit longer, any advice greatfully appreciated.
> > > >
> > >
> > > I'd go with 15mg for a while until you get use to it. It took me about a month to stop sleeping 12 hours. 30mg to me seemed to make me sleep even longer. Now I take 30mg at night with my 225mg of Efexor & I have a great 8 hours sleep.
> > >
> > > If you need this to work in a hurry you could try 45mg to see if the stimulating affects kick in. They didn't for me. When you say you have a weight problem is it too much or too little?
> > > What kind of depression do you have?
> > >
> > > Cheers,
> > > Panda.
> > >
>
> > Thank you, my depression has been mild to severe, on and off pretty much all my life, usually circumstance related, I had a rough childhood, my Mum died when I was 15 and since it's just been a catalogue of events that I just haven't been strong enough to deal, with although I get stronger with each experience. I had a spell when I was a little younger where I turned to food for comfort and it became a bit of an obsession, I over-ate compulsively, and got in to the starve-binge-feelguilty cycle, I once went a week without food and lost 7lbs, then put it all back on all in one binge! At the moment my weight is healthy but obviously I don't want to go down that road again.
> > At the moment my depression is stress related, so much going on around me and I can't cope, I feel so weak, I don't have children, but it's the one thing I'm looking forward to, but I'm not sure I could cope, but I'm determined to get myself well enough for when I have them. What about you? what's your depression like?
> >
> >
>
> Where you having any trouble falling asleep?
>
> Remeron/Zispin/Avanza is a mild anti-depressant that is great for sleep & can help reduce anxiety. I side effect that some people get is increased appetite. I have the same comfort food problem, but Zispin has made no difference to my appetite. I suffer from atypical depression.
>
> Zispin can have a reduction in the amount drowsiness buy increasing the dose, but this doesn't work for all people. I would recommend going down to 7.5 or 15mg for awhile until you can take 30. You could try going straight to 45 but I wouldn't recommend trying that until the weekend incase it knocks you out for 24 hours.
>
> Zispin is a relatively harmless drug, you could take the whole box & it would cause less harm than a box of tylenol. In contrast Dothiepin that you have taken in the past is known to be twice as dangerous in overdose as any other of it's tricyclic realtives.
>
> Cheers,
> Panda.
>
Thank you, you've been really helpful, it's quite scary when you take a new drug and don't really know anything about it, especially when I felt the way I did after just 1! My Doc hasn't used it much, so I was a bit of a guinea pig, if he'd have just warned me about the initial side effects, I would have probably (a)not been as freaked out, and (b) started at the weekend! I've hardly ever had trouble sleeping, when I feel depressed I sleep more.

Sorry to sound really ignorant, what is 'atypical depression' I have read books on depression but never heard that term before.

Thanks again for your advice, I haven't taken any since that 1, (SUN) and I'm just starting to feel back on the planet again! So whatever I decide I'll wait till the weekend!!!
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lisalashes thread:308847
URL: http://www.dr-bob.org/babble/20040204/msgs/309192.html